Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter · #1 ·
Back in 2008, i had a rash that wasn't going away so i took a oral fungal medication called Lamacil. For the next 2 weeks after taking this drug i started to feel funny. In fact, i was feeling funny while taking it. Eventually i got to the point where i started getting hit with diarrhea constantly and i couldn't eat food.This process of stomach pain and diarrhea went on for 15 months before a blood test revealed i had h. pylori, a bacteria that lives in the small intestines and can cause a lot of havoc. I took an anti-biotic to kill it, but since then life wont give me a break. I keep getting other infections that cause me to take anti-biotics to kill and they upset my stomach.Back in January i finally got a 8 week break from diarrhea and was starting to get my eating habbits back on track. I still had the awfull stomach pain that comes with IBS and so on. Then 3 weeks ago i got hit with another infection that i had before and had to go on a anti-biotic. The result was my stomach being sensitive to food. To make matters worse, last weekend i get hit with a stomach virus. Now im really messed up and losing weight like crazy cause i cant eat high calorie high fat foods. I use to weight 160 and now im down to 120 pounds. I don' think i can go on living like this any longer. I'm starting to think death seems better than this life. (Things ive been trying to do to cope with this is take Align Pro-biotics)
 

·
Registered
Joined
·
14,427 Posts
Ry Are you using imodium at all? And when was the last time you ran the weightloss by your Dr.?You might need to give the probiotics some time to have an effect. So keep at that for awhile. And for many of us it could take several weeks or longer to have our guts calm down after a stomach virus. So I know it is hard but try to be patient there. And if you have lost significant weight in a short amoutn of time.. I would get to your Dr to see what he thinks.. Might be time to rule out for intestinal infections via stool cultures. An infection can happen when one's gut bacterial balance gets out of whack via antibiotics. Other types of antibiotics can they help kill it and rstore the correct bacterial balance. Probiotcs help... but if you have an intestinal infection... NO amount of probiotics will help that kind of D. You would need to get Flagyl or one of those types antibiotics. But you must ask the Dr to check for those type of intestinal infections via stool samples. So...running your concerns by your Dr might be in order.Also talk to the Dr about your dietary concerns... perhaps they can have a dietician help you get through this flare.
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top